Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Duluth, MN

June 23, 2007Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 23, 2007, 3:41 PM CDT for Koochiching County, Minnesota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 3:41 PM CDT (20:41 UTC)
Expired
Jun 23, 2007, 4:36 PM CDT
In force
55 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Koochiching County, MN

The radar

The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:21 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 23, 3:21 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
321 PM CDT SAT JUN 23 2007

.DISCUSSION...19Z MSAS SFC PRESSURE PLOT PLACED A WEAK LOW CENTER
NEAR HCO IN NW MN. SFC OBS INDICATE THIS IS FAIRLY ACCURATE AND
SFC BOUNDARY THAT WAS N OF THE INTERNATIONAL BORDER HAS DROPPED
TO THE CANADIAN BORDER AREA. CONVERGENCE IN THE VICINITY OF THE
FRONT WAS ALL THAT WAS NEEDED TO INITIATE A FEW SEVERE
THUNDERSTORMS OVER KOOCHICHING COUNTY THIS AFTERNOON. SFC MOISTURE
IS POOLING S OF THE FRONT WITH DEW POINTS RISING INTO THE LOWER
70S. SHORT WAVE APPROACHING FROM THE DAKOTAS AND SAGGING FRONT
WORTH KEEPING A MENTION OF POPS OVER THE N WHERE SFC COMPUTED LI/S
HAVE RISEN TO -9C...SFC BASED CAPED NEAR 3000 J/KG AND SFC
MOISTURE CONVERGENCE NEAR THE FRONT. POPS WARRANTED FOR TONIGHT
NEAR THE FRONT OVER THE N.

THE FRONT WILL MOVE N OF THE INTERNATIONAL BORDER AGAIN EARLY
SUNDAY AS A WARM FRONT. SOME THUNDERSTORMS ARE POSSIBLE IN THE
MORNING NEAR THE FRONT. BY AFTERNOON...WAA UP TO H7...WILL
EFFECTIVELY CAP OFF THE ATMOSPHERE AND PRECLUDE ANY DEVELOPMENT
IN THE AFTERNOON. WITH THE WAA...MAX TEMPS SHOULD REACH WELL INTO
THE 80S AND WARMER TEMPS NEAR LAKE SUPERIOR.

THERMAL RIDGE/UPPER RIDGE WILL BE IN PLACE OVER THE FA SUNDAY
NIGHT. MAY SEE SOME THUNDERSTORMS LEAK OVER THE CANADIAN BORDER IN
THE FAR NW QUAD OF THE FA LATE SUNDAY NIGHT AS A COLD FRONT
APPROACHES FROM THE NW.

RIDGING BEGINS TO WEAKEN A BIT MONDAY NIGHT AS STRONG UPPER LEVEL
SYSTEM/SFC COLD FRONT APPROACH. THUNDERSTORMS SHOULD BECOME MORE
NUMEROUS WITH TIME MONDAY NIGHT AND TUESDAY AS SYSTEM COMES INTO
FA. THERMODYNAMIC PROFILES POINT TOWARD SLIGHT SEVERE POTENTIAL.
SEE RESPECTIVE CONVECTIVE OUTLOOK FROM SPC FOR DETAILS. RAIN ENDS
FROM W TO E TUESDAY NIGHT WITH COOL SFC HIGH BUILDING IN FROM
CANADA. RAIN FREE WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...CONVECTION ACROSS NRN TERMINALS THIS AFTERNOON WILL PRODUCE TEMPO
MVFR CONDITIONS. THERMAL/WIND PROFILES SUPPORT HAIL AND ISOLATED
GUSTS AOA 50KT...WILL NEED TO WATCH POTENTIAL DEVELOPMENT OF
CONVECTION ON OUTFLOW BDRYS AS THEY MOVE SOUTH THROUGH THIS EVENING.
OTHERWISE QUIET WEATHER WITH VFR CONDITIONS SHOULD
PREVAIL ELSEWHERE.

&&

POINT TEMPS/POPS...
DLH  82  58  84  60 /  10  10  10  10
INL  87  62  89  58 /  20  50  20  30
BRD  87  62  89  65 /  10  10  10  10
HYR  85  58  89  62 /  10  10  10  10
ASX  84  58  87  60 /  10  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

GSF/CANNON
Hazardous weather outlook, Jun 23, 5:24 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
524 AM CDT SAT JUN 23 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-241030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
524 AM CDT SAT JUN 23 2007

...SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT
ACROSS NORTHEASTERN MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA TODAY
AND TONIGHT. IF THUNDERSTORMS DO DEVELOP...A FEW OF THEM MAY BE
STRONG PRODUCING SMALL HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BERDES

In the hours before

Local storm report, Jun 23, 12:57 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1257 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             LOMAN                   48.51N 93.80W
06/23/2007  E1.00 INCH       KOOCHICHING        MN   OTHER FEDERAL

            REPORTED FROM THE LOMAN POST OFFICE

&&

SGOHDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:13 PM CDTSevere Thunderstorm WarningDLHKoochiching49 min
Jun 23, 1:26 PM CDTSevere Thunderstorm WarningDLHKoochiching34 min
Jun 23, 2:49 PM CDTSevere Thunderstorm WarningDLHKoochiching26 min
Jun 23, 5:14 PM CDTSevere Thunderstorm WarningDLHKoochiching31 min
Jun 23, 5:32 PM CDTTornado WarningDLHItasca, Koochiching43 min
Jun 23, 6:16 PM CDTTornado WarningDLHItasca44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.